Idaho, 2003

Tornado in Idaho, April 28, 2003

April 28, 2003 · NWS PIH · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 28, 8:50 AM MST, 5 hours 40 minutes earlier.

Area forecast discussion, Apr 28, 8:50 AM MST, 5 hours 40 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
950 AM MDT MON APR 28 2003

AIRMASS RAPIDLY DESTABILIZING BEHIND A WARM FRONT AS IT LIFTS NORTH
THROUGH THE CWA. THE WARM FRONT IS ACCOMPANIED BY SCATTERED SHOWERS
THROUGHOUT THE AREA EXCEPT IN THE CENTRAL MTNS. A COUPLE OF
THUNDERSTORMS ALREADY DEVELOPED OR ARE DEVELOPING NEAR PIH AND SWAN
VALLEY THIS MORNING. SLC 12Z SOUNDING CONFIRMS UNSTABLE AIR MOVING
UP FROM NRN UTAH AND 12Z MESOETA MODEL SOUNDINGS SHOWING LI OF -4
AND CAPE NEAR 1000 THIS AFT. THIS COULD RESULT IN A FEW STORMS
PRODUCING STRONG GUSTY WINDS. UPDATED WEATHER WORDING IN THE ZONES
EARLIER PRIMARILY TO REMOVE AFTERNOON REFERENCE OF THUNDERSTORMS IN
THE SNAKE PLANE AND HIGHLAND ZONES. WAW

.KSFX...OPERATIONAL...VCP 21.

.PIH...NONE.
Hazardous weather outlook, Apr 28, 4:00 AM MST, 10 hours 30 minutes before
IDZ017>023-031-032-290000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT MON APR 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 97 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Minidoka

When
April 28, 2:30 PM MST to 2:35 PM MST
Where
Minidoka County, Rupert
Rating
F0
Path length
0.2 mi
Path width
50 yd
Reported by
EMERGENCY MANAGER
Coordinates
42.617, -113.667

Tornado occurred in open fields near the city of Rupert. No damage occurred.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyThe tornado archive for Idaho, 2003Warnings in Idaho, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351632.